Alert archive / Arizona / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 113, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Aug 11, 2018, 4:05 PM MST for Gila County, Arizona. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2018, 4:05 PM MST (23:05 UTC)
- Expired
- Aug 11, 2018, 4:45 PM MST
- In force
- 40 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Gila County, AZ
The radar
The Flagstaff radar (KFSX), 109 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 11.1 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2539 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
116
WUUS55 KFGZ 112305
SVRFGZ
AZC007-112345-
/O.NEW.KFGZ.SV.W.0113.180811T2305Z-180811T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Flagstaff AZ
405 PM MST SAT AUG 11 2018
The National Weather Service in Flagstaff has issued a
* Severe Thunderstorm Warning for...
Gila County in east central Arizona...
* Until 445 PM MST
* At 404 PM MST, a severe thunderstorm was located near Carrizo, or
26 miles southwest of Show Low, moving west at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Carrizo and Fort Apache Reservation.
This includes Highway 60 between mile markers 299 and 316.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3383 11033 3383 11051 3400 11064 3400 11026
3388 11021 3380 11029
TIME...MOT...LOC 2304Z 074DEG 17KT 3392 11031
HAIL...1.00IN
WIND...60MPH
$$
RR1 follow-up statement
058
WWUS55 KFGZ 112338
SVSFGZ
Severe Weather Statement
National Weather Service Flagstaff AZ
438 PM MST SAT AUG 11 2018
AZC007-112348-
/O.EXP.KFGZ.SV.W.0113.000000T0000Z-180811T2345Z/
Gila-
438 PM MST SAT AUG 11 2018
...THE SEVERE THUNDERSTORM WARNING FOR GILA COUNTY WILL EXPIRE AT 445
PM MST...
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire.
LAT...LON 3383 11033 3383 11051 3400 11064 3400 11026
3388 11021 3380 11029
TIME...MOT...LOC 2338Z 074DEG 17KT 3388 11048
$$
RRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 2:52 PM MST, 1 hour 13 minutes earlier.
Area forecast discussion, Aug 11, 2:52 PM MST, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 252 PM MST Sat Aug 11 2018 .SYNOPSIS...Deep moisture will persist over central and southern Arizona, bringing afternoon and evening showers and thunderstorms to much of the area. Areas along and south of the Mogollon Rim will see the most activity. Some storms will produce heavy rainfall, hail, and strong winds. && .DISCUSSION...Scattered thunderstorms are developing over western Coconino County and parts of northern Yavapai County this afternoon. Some of these storms produced quarter to golf ball sized hail so far. The threat for damaging hail will continue over parts of western Coconino and northern Yavapai counties through the late afternoon and early evening hours. Storm motions will be to the west-southwest. For Sunday, a little more active monsoon pattern is forecast as a little deeper moisture creeps northward towards the Mogollon Rim and even into the Black Mesa/Chuska Mountains. Storm motions will again be to the west-southwest with gusty winds and hail being the primary threats. For Monday through Tuesday, high pressure will slowly meander southeastward into Arizona and become centered over the White Mountains Tuesday. This could result in a slight downward trend in afternoon convective activity. However, scattered storms along the Mogollon Rim are still forecast each afternoon. Storm motions will be primarily instability driven with weak steering flow expected. For Wednesday through Friday, said high pressure then slides east into New Mexico and is progged to open up Gulf of California moisture into Arizona. A little more active monsoonal thunderstorm pattern is forecast during the latter half of the week as a result. For Saturday and Sunday, the medium range models prog high pressure to begin rolling into the Great Basin. This could usher in drier air into the region by the weekend. Stay tuned. && .AVIATION...For the 00Z package...VFR conditions will continue across much of northern Arizona for the next 24 hrs. Isolated thunderstorms regionwide will continue to move off the higher terrain towards the southwest and become scattered near KPRC. Winds southeasterly at 5-10 kts with gusts 10-20 kts possible through 02Z. Near thunderstorms, expect gusty and erratic winds along with possible localized local MVFR/IFR conditions. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Another round of scattered thunderstorms will develop both Sunday and Monday afternoons along and south of the Mogollon Rim. Storm motion will be to the west- southwest. Tuesday through Thursday...Afternoon monsoonal thunderstorm chances will continue each day primarily along and south of the Mogollon Rim, with a gradual uptick in activity forecast each day through Thursday. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...TM AVIATION...TM/Lynum FIRE WEATHER...TM For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Local storm report, Aug 11, 11:50 AM MST, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1150 AM MST SAT AUG 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 AM HAIL 2 SW PARKS 35.25N 111.98W
08/11/2018 E0.50 INCH COCONINO AZ NWS EMPLOYEE
HALF INCH HAIL REPORTED ON I-40 NEAR MILE
POST 175.
&&
TMLocal storm report, Aug 11, 1:33 PM MST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
133 PM MST SAT AUG 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM HAIL 6 N WILLIAMS 35.35N 112.17W
08/11/2018 E1.75 INCH COCONINO AZ PUBLIC
HAIL UP TO THE SIZE OF A GOLF BALL WAS
REPORTED AT THE KOA CAMPGROUND NORTH OF
WILLIAMS.
&&
NLLocal storm report, Aug 11, 2:07 PM MST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
207 PM MST SAT AUG 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL 5 N WILLIAMS 35.34N 112.17W
08/11/2018 E0.75 INCH COCONINO AZ PUBLIC
PENNY SIZED HAIL WAS REPORTED AT THE KOA
CAMPGROUND NORTH OF WILLIAMS FOR A SECOND
STORM THAT PASSED THROUGH THE AREA AFTER THE
PREVIOUS HAIL REPORT.
&&
NLLocal storm report, Aug 11, 2:10 PM MST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
210 PM MST SAT AUG 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL 7 N WILLIAMS 35.37N 112.18W
08/11/2018 E1.00 INCH COCONINO AZ PUBLIC
SOFT HAIL, SOME PLANTS IN THE GARDEN WERE
SHREDDED, NO DAMAGE TO METAL STRUCTURES.
&&
TMLocal storm report, Aug 11, 3:17 PM MST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
317 PM MST SAT AUG 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL VILLAGE AT OAK CREEK 34.78N 111.76W
08/11/2018 E1.00 INCH YAVAPAI AZ PUBLIC
REPORT OF QUARTER TO HALF DOLLAR SIZE HAIL.
&&
NLLocal storm report, Aug 11, 3:19 PM MST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
319 PM MST SAT AUG 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL BIG PARK 34.78N 111.77W
08/11/2018 E0.75 INCH YAVAPAI AZ TRAINED SPOTTER
PENNY AND DIME SIZE HAIL REPORTED IN BIG
PARK NEAR THE VILLAGE OF OAK CREEK.
&&
NLThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 5:24 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 51 min |
| Aug 10, 6:12 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 48 min |
| Aug 10, 6:14 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 46 min |
| Aug 10, 6:29 PM MST | Special Weather Statement | FGZ | Coconino | 31 min |
| Aug 10, 6:41 PM MST | Special Weather Statement | FGZ | 49 min | |
| Aug 10, 6:52 PM MST | Areal Flood Advisory | FGZ | Coconino, Yavapai | 3 hr |
| Aug 10, 7:02 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 43 min |
| Aug 10, 7:28 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 47 min |
| Aug 10, 7:43 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 62 min |
| Aug 10, 7:59 PM MST | Severe Thunderstorm Warning | FGZ | Gila, Navajo | 46 min |
| Aug 10, 8:31 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 44 min |
| Aug 10, 9:10 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 65 min |
| Aug 10, 9:41 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 34 min |
| Aug 10, 10:32 PM MST | Special Weather Statement | FGZ | 28 min | |
| Aug 10, 11:12 PM MST | Flash Flood Warning | FGZ | Navajo | 3 hr |
| Aug 10, 11:21 PM MST | Special Weather Statement | FGZ | 39 min | |
| Aug 11, 12:41 AM MST | Special Weather Statement | FGZ | 49 min | |
| Aug 11, 12:41 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 49 min |
| Aug 11, 1:30 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 45 min |
| Aug 11, 2:19 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 41 min |
| Aug 11, 2:26 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 24 min |
| Aug 11, 3:11 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 49 min |
| Aug 11, 3:28 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 32 min |
| Aug 11, 3:31 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 14 min |
| Aug 11, 3:42 PM MST | Areal Flood Advisory | FGZ | Gila, Navajo | 3 hr |
| Aug 11, 3:52 PM MST | Flash Flood Warning | FGZ | Coconino | 3 hr |
| Aug 11, 4:19 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 12 min |
| Aug 11, 4:42 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 48 min |
| Aug 11, 4:47 PM MST | Special Weather Statement | FGZ | 13 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.